Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The homology $ 3$-spheres with involutions


Authors: Wu Chung Hsiang and Peter Sie Pao
Journal: Proc. Amer. Math. Soc. 75 (1979), 308-310
MSC: Primary 57S25; Secondary 57R99
MathSciNet review: 532156
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Sigma $ be a homology 3-sphere which supports an orientation reversing involution. Then $ \mu (\Sigma ) = 0$.


References [Enhancements On Off] (What's this?)

  • [1] Glen E. Bredon, Introduction to compact transformation groups, Academic Press, New York-London, 1972. Pure and Applied Mathematics, Vol. 46. MR 0413144
  • [2] William Browder, Surgery on simply-connected manifolds, Springer-Verlag, New York-Heidelberg, 1972. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 65. MR 0358813
  • [3] Rob Kirby, Problems in low dimensional manifold theory, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976) Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 273–312. MR 520548
  • [4] S. P. Novikov, Homotopically equivalent smooth manifolds. I, Izv. Akad. Nauk SSSR Ser. Mat. 28 (1964), 365–474 (Russian). MR 0162246
  • [5] Reinhard Schultz, Smooth actions of small groups on exotic spheres, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976) Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 155–160. MR 520503
  • [6] C. T. C. Wall, Surgery on compact manifolds, Academic Press, London-New York, 1970. London Mathematical Society Monographs, No. 1. MR 0431216

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S25, 57R99

Retrieve articles in all journals with MSC: 57S25, 57R99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0532156-3
Article copyright: © Copyright 1979 American Mathematical Society